Voluma fillers a bit swollen and uneven day after procedure? Will this settle or do I need to get it fixed? (photo)

Yesterday had 1 injection of voluma (1/2 syringe on each cheek) to fix volume loss and improve hollowing under the eyes. Today it looks good (noticeably smaller circles). But the filler looks a bit raised directly below the dark circle where it meets the cheek, and a bit deflated towards the outer side of the dark circles (as if it needs more filler? or less in the middle? or is this just swollen from the procedure? Will it settle itself? I have an appointment with my doctor tomorrow.

Doctor Answers 13

Next Day Worries With Voluma

It's way to soon to stare in the mirror and check for results.  Voluma takes a few days to settle and for any swelling to go down.

If you are really worried, you can call your doctor and they can look at you but I tell my patients not to worry for up to a week if there is swelling and (fortunately, infrequent) bruising with Voluma.

And, another tip, I have found that patients with Voluma, even with ideal results (a natural, refreshed look) start to more closely examine their faces and notice facial features that have been there for a lifetime, but, now that they are actually looking, they see them for the "first time" and worry that something has happened from the filler.   Always ask your doctor if you are concerned there is a problem.


Elk Grove Village Dermatologist
4.9 out of 5 stars 17 reviews

Voluma

Mild swelling after Voluma injections is very common and generally nothing to worry about. Full results can be seen after the swelling goes down, generally within a few days to a week. If you are still swollen or unhappy with the results after a few weeks, then I would recommend visiting your injector again to see what can be done to fix it.

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 86 reviews

Voluma

I think you have a very nice result. However, that being said, if you're not happy, it's important to let your plastic surgeon know. Voluma takes about three weeks to really know what the final result will be I'd try to give it some time.

Terry E. Restivo, DO
Napa Physician
5.0 out of 5 stars 4 reviews

Still early day.

Looking good, still early days as it has only been 24 hours. It does take a week or two to settle down. I normally stage my fillers, especially if you have never had filler before. The first visit sets the foundation- namely to correct volume loss mid cheek. I think the amount you had , 0.5 ml is just right. The next stage at week two is to blend the sides in and provide subtle lifting in key areas around your eyes. You will only need 0.3 ml each side. 

I would let it settle for now. 

All the best

Dr Davin Lim 
Laser and Aesthetic Dermatologist
BRISBANE, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 77 reviews

Voluma usually settles with Minimal Swelling

Veronica,

Your result thus far looks good and should continue to settle nicely.  One cc of Voluma for both sides is a very conservative amount; to lift your cheek and also improve the contour of the lateral hollows, you may need another 1/2 cc per side.

Good luck!

Daniel Levy, MD
Bellevue Dermatologic Surgeon
4.9 out of 5 stars 43 reviews

Voluma fillers a bit swollen and uneven day after procedure? Will this settle or do I need to get it fixed?

Thank you for your question and photographs, and congratulations on your results with Voluma.  Hyaluronic acid fillers, such as Voluma, augment and support soft tissue in the face directly through their gel-like consistency, but also through water absorption.  I find that it takes patients 10-14 days to have their results settle out.  If at that time you still have some asymmetry, talk to your injector about a touch up for correction.  Hope this helps. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 69 reviews

Fillers and Swelling

I suggest waiting 1-2 weeks before deciding to do anything.  Fillers can swell and need time to settle.  If you are concerned speak to your physician, I suggest cannula injections in the future.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

Voluma and swelling

it is  probably too soon to recheck . there is  swelling from the injection that can last for a few days to a week.  I find that it will often settle by 2 weeks.  If you are concerned I would let your doctor know and they can decide whether to see you sooner.

Shelley Halper, MD
Hinsdale Dermatologic Surgeon

Swollen after Voluma injection

Thanks for your question, Veronica.  It is normal to have some swelling and even bruising the day after a filler treatment.  This is especially true for a bulk volumizer like Juvederm Voluma.  I would give it a week or so to see if the swelling decreases.  If you develop an area with a lump of filler, bring it to the attention of your injector and see if there is something they can do to reverse it.  After the first 24 hours it is too early to tell what your final results will be.  Best of luck to you!

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Swollen after filler

I would advise you not to do anything for about 10 days. Fillers swell upon injection and at this point it is very hard to determine what is swelling (and will resolve in some time) vs. what is filler (and could potentially need to be removed). Swelling always creates unevenness for a few days. I would wait for at least 10 days before doing anything to see how it all settles in.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.6 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.